Oklahoma, 2006

Wildfire in Oklahoma, February 4, 2006

February 4, 2006 · NWS TSA · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 4, 2:49 PM CST, 11 minutes earlier.

Area forecast discussion, Feb 4, 2:49 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
249 PM CST SAT FEB 4 2006

.DISCUSSION...
NORTHWESTERLY FLOW ALOFT SPILLING SOME HIGH CLOUDS DOWN INTO
WESTERN OK TODAY. EXPECTED THIS TO GRADUALLY SPREAD INTO THE AREA
TONIGHT INTO SUNDAY AS UPPER WAVE CURRENTLY IN THE PACIFIC
NORTHWEST MOVES ACROSS THE NORTHERN/CENTRAL ROCKIES TOWARD THE
AREA. MOISTURE RETURN AHEAD OF THIS FAST MOVING FEATURE APPEARS TO
REMAIN THE QUESTION...BUT AT LEAST A SMALL SHOT AT SOME PRECIP BY
LATE FRIDAY INTO FRIDAY NIGHT. GIVEN THE EXPECTED TEMP PROFILES
WOULD ALSO EXPECT TO SEE THE POTENTIAL FOR A LITTLE SNOW MAINLY
OVER THE NORTHERN HALF OF THE AREA. WITH THE EXPECTED FAST MOVING
NATURE OF THE WAVE...DO NOT ANTICIPATE MUCH IF ANY ACCUMULATION AT
THIS POINT. STILL BEARS WATCHING THOUGH FOR TOMORROW NIGHT MAINLY
OVER THE NORTHEASTERN PART OF THE AREA.

ANOTHER WAVE IN THE NORTHWEST FLOW PATTERN ANTICIPATED BY
MIDWEEK...TUESDAY NIGHT OR WEDNESDAY...BUT MOISTURE RETURN EVEN
MORE QUESTIONABLE. NO PRECIP ADDED FOR THIS SYSTEM AT THIS TIME.

BY THE LATTER PART OF THE FORECAST THE POTENTIAL FOR SOME MUCH COLDER
AIR APPEAR TO BE IN THE PICTURE AS STRONG HIGH PRESSURE BUILDS DOWN
TOWARD THE AREA. STILL SEVERAL DAYS OFF...BUT MODELS DO SEEM TO BE
GRADUALLY TRENDING THAT WAY BY AT LEAST FRIDAY INTO NEXT WEEKEND.

IN THE SHORT TERM...FIRE DANGER WILL ALSO REMAIN A CONCERN INTO
TOMORROW. CONDITIONS RATHER CLOSE TODAY...AND PROBABLY MORE OF
THE SAME FOR SUNDAY. CONDITIONS EXPECTED TO REMAIN A LITTLE SHY
OF RED FLAG CRITERIA...BUT STILL A CONCERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   27  54  29  52 /   0  10  20  10
FSM   25  54  33  51 /   0  10  40  10
MLC   27  59  30  53 /   0   0  20  10
BVO   20  50  23  53 /   0  10  20  10
FYV   19  50  30  45 /   0  10  40  10
BYV   20  48  30  43 /   0  10  40  10
MKO   25  55  30  49 /   0  10  30  10
MIO   22  50  25  46 /   0  10  30  10
F10   26  56  29  51 /   0  10  20  10
HHW   31  60  36  54 /   0  10  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 4
Hazardous weather outlook, Feb 4, 12:55 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CST SAT FEB 4 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST SAT FEB 4 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING...ENDING BY SUNSET.

	AREA AT GREATEST RISK...WEST CENTRAL ARKANSAS.

DISCUSSION...
AFTERNOON HUMIDITIES HAVE FALLEN INTO THE 20 PERCENT RANGE...WITH
GUSTY NORTHWESTERLY WINDS FURTHER ADDING TO FIRE WEATHER CONCERNS.
TEMPERATURES WILL REMAIN COOL...HOWEVER GIVEN THE LOW
HUMIDITIES...AGGRESSIVE FIRE BEHAVIOR IS POSSIBLE.  FIRE WEATHER
CONDITIONS WILL IMPROVE QUICKLY NEAR SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH FIRE WEATHER POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL EARLY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FIRE DANGER WILL BE HIGH AGAIN SUNDAY AS AFTERNOON HUMIDITIES
FALL TO AROUND 30 PERCENT AND SOUTH TO SOUTHEAST WINDS INCREASE
INTO THE 10 TO 15 MILE AN HOUR RANGE.

A STORM SYSTEM WILL MOVE ACROSS THE AREA SUNDAY NIGHT BRINGING A
CHANCE OF LIGHT RAIN. THE RAIN MAY CHANGE TO LIGHT SNOW NORTH OF
INTERSTATE 40...BEFORE ENDING LATE SUNDAY NIGHT. LITTLE TO NO SNOW
ACCUMULATION IS EXPECTED AT THIS TIME.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Okmulgee

When
February 4, 3:00 PM CST to 6:00 PM CST
Where
Okmulgee forecast zone
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

A man who was working on an oil rig's electrical box was injured when it short circuited. The sparks from the wires ignited a wildfire that severely burned him. He was flown by helicopter to a Tulsa hospital where he died on 2/8/06 from burn-related injuries.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Wildfire, Okmulgee2006-02-0881MaleOutside/Open AreasDirect

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492912.